Q:

What signs of neuropathy are secondary to drugs?

A:

Quick Answer

Signs of neuropathy secondary to drugs are numbness, weakness, tingling, a loss of sensation and abnormal sensations, according to MedlinePlus. The changes typically start in the patient's hands or feet and migrate toward the trunk of the body. Causes include drugs that fight cancer and infections and control blood pressure.

Continue Reading

Full Answer

While patients suffering neuropathy secondary to drugs may be uncomfortable, the disorder is generally not life-threatening, notes MedlinePlus. A doctor examines the patient's brain and nervous system and administers blood tests to determine which medication is causing the disorder and the level of medication in the person's system. Treatment may include reducing or changing the individual's medication, administering over-the-counter pain relievers or prescribing pain medication.

Learn more about Side Effects
Sources:

Related Questions

Explore